Alert archive / California / Wind Advisories in 2018
Wind Advisory 25, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 17, 2018, 1:21 AM PST. It took effect at Dec 17, 2018, 2:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2018, 1:21 AM PST (09:21 UTC)
- In effect from
- Dec 17, 2018, 2:00 PM PST
- Expired
- Dec 17, 2018, 9:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
495 WWUS76 KHNX 170921 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 121 AM PST Mon Dec 17 2018 CAZ095-098-099-172200- /O.NEW.KHNX.WI.Y.0025.181217T2200Z-181218T0900Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 121 AM PST Mon Dec 17 2018 ...A WIND ADVISORY IS IN EFFECT FROM 2 PM PST THIS AFTERNOON UNTIL 1 AM PST TUESDAY... The National Weather Service in Hanford has issued a Wind Advisory for the Kern County mountains and desert, which is in effect from 2 PM PST this afternoon until 1 AM PST Tuesday. * WINDS...Westerly 15 to 25 mph, with gusts near 50 mph through and below mountain passes. * TIMING...From 2 PM PST this afternoon until 1 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and also make driving difficult, particularly for high profile vehicles. Highways affected include Highway 14, Highway 58 through and below Tehachapi Pass in the vicinity of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
2 follow-up statements
635 WWUS76 KHNX 172142 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 142 PM PST Mon Dec 17 2018 CAZ095-098-099-180900- /O.CON.KHNX.WI.Y.0025.181217T2200Z-181218T0900Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 142 PM PST Mon Dec 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WINDS...West 15 to 25 mph with gusts around 50 mph through and below mountain passes. * TIMING...The remainder of this afternoon until 1 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and also make driving difficult, particularly for high profile vehicles. Highways affected include Highway 14, Highway 58 through and below Tehachapi Pass in the vicinity of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
537 WWUS76 KHNX 180500 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 900 PM PST Mon Dec 17 2018 CAZ095-098-099-180600- /O.CAN.KHNX.WI.Y.0025.000000T0000Z-181218T0900Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- 900 PM PST Mon Dec 17 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory for the Kern County Mountains and Desert. Winds are decreasing across the areas and will continue to decrease overnight. $$ Bean
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 5:15 PM PST, 8 hours 6 minutes earlier.
Area forecast discussion, Dec 16, 5:15 PM PST, 8 hours 6 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 515 PM PST Sun Dec 16 2018 ...Updated Air Quality Section... .SYNOPSIS...A weather system will move into and across the Central California Interior tonight and Monday bringing rain and mountain snow to most areas. High pressure will then build over the West Coast through much of the upcoming week for dry and warmer weather. && .DISCUSSION...Satellite imagery shows a classic cloud signature over the area with thicker clouds over the northwest part of the forecast area and nearly cloud skies over most of Kern County. Regional radars show light precipitation moving into the Bay Area east to Stockton and Modesto but thus far nothing any farther south. As for movement of the incoming low pressure system, water vapor imagery shows the main frontal band aligned nearly north to south along the coast with clouds and precipitation moving southwest to northeast along this boundary. With the north to south orientation of the front, movement to the east will be slow initially and the latest high resolution rapid refresh model generates some rain in Western Merced County after 6 pm with the bulk of precipitation arriving after 8 pm and ending around sunrise. Same model drives the front southeast through the overnight hours with lingering showers noted through Monday morning. Instability will increase over Merced, Madera and Fresno Counties later tonight in the wake of the front as colder air aloft arrives and given convective parameters including negative lifted indices and in coordination with Storm Prediction Centers general thunderstorm risk for the area, a few thunderstorms seem and good bet over this area. Not much threat of thunder to the south and east as the instability will lift northeast pretty rapidly. As for winter weather, snow accumulations of 9-12 inches are generated by the latest qpf forecasts and this matches up really well with the Winter Weather Advisory. Snow levels look to fall to around 6000-6500 feet for the bulk of the precipitation evening with some areas seeing some minor accumulation down to around 5500 feet in Yosemite Park in the colder, more unstable air. All precipitation is expected to come to an end Monday night. Models then are in good agreement in building a high pressure ridge over the region Tuesday through Thursday for warming and drying weather. Based on how much additional rain falls in the fog prone San Joaquin Valley, low visibilities may become an issue as early as Tuesday morning Wednesday and Thursday the days most likely to have persistent dense fog. The ridge does weaken as a decaying trough of low pressure moves across far Northern California on Friday. This looks to be followed by a dry northwest flow pattern in the big travel pre Christmas weekend next week. Taking a quick look at any white Christmas possibilities, as of today the long range has some promise in the mountains of Northern California however for us down this far south...it looks dry for now. && .AVIATION... MVFR in showers/mist for the San Joaquin Valley along with mountain obscuring IFR conditions across the Sierra Nevada and Kern County Mountains becoming a possibility after 03Z Monday. Over the desert...VFR conditions will prevail over the next 24 hours. && .AIR QUALITY ISSUES... On Monday December 17 2018... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... and Merced Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 4 PM this afternoon to 4 PM PST Monday Caz093. && public...Dudley avn/fw...Molina synopsis...Dudley weather.gov/hanford
In the hours before
Local storm report, Dec 16, 9:43 PM PST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
943 PM PST SUN DEC 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM DEBRIS FLOW 18 SW GUSTINE 37.07N 121.21W
12/16/2018 MERCED CA LAW ENFORCEMENT
REPORTS OF LARGE ROCKS ON HWY 152 AT
DINOSAUR POINT.
&&
WPLocal storm report, Dec 17, 12:33 AM PST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1233 AM PST MON DEC 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM NON-TSTM WND GST 1 NNW GRAPEVINE 34.96N 118.94W
12/14/2018 M73 MPH KERN CA MESONET
MESONET STATION AT714, GRAPEVINE CHP.
&&
DSLocal storm report, Dec 17, 1:09 AM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
109 AM PST MON DEC 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLOOD 2 ESE DOS PALOS 36.97N 120.60W
12/16/2018 FRESNO CA PUBLIC
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING
AT THE INTERSECTION OF SHAIN AVE. AND
BRANNON AVE. NEAR DOS PALOS.
&&
DSLocal storm report, Dec 17, 1:11 AM PST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
111 AM PST MON DEC 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLOOD 5 NNE DOS PALOS 37.05N 120.60W
12/16/2018 MERCED CA PUBLIC
CALIFORNIA HIGHWAY PATROL REPORTED FLOODING
AT THE INTERSECTION OF INDIANA RD. AND SANTA
RITA GRADE NEAR DOS PALOS.
&&
DSThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:49 PM PST | Areal Flood Advisory | HNX | Fresno, Kings, Madera, Mariposa, Merced | 3 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.